MAUDE Adverse Event Report: RICHARD WOLF GMBH S-LINE; WORKING ELEMENT ACTIVE BIPO 0/12/30°

RICHARD WOLF GMBH S-LINE; WORKING ELEMENT ACTIVE BIPO 0/12/30°
Model Number 8680204
Medical Device Problem Codes Use of Device Problem (1670); Explosion (4006)
Health Effect - Clinical Code Perforation (2001)
Date of Event 01/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The user has sent in all instruments involved in the incident for inspection: ref: 8680204 working element active bipo 0/12/30° lot 1593118, ref: 8675424 outer sheath resectoscope 24fr lot 1457244, ref: 8675322 internal sheath resectoscope 22fr lot1531317, ref:8622131 cutting electrode bipo 24fr 12/30° lot 21005479, ref:8673022 obturator resectoscope 22fr lot1411351.These were examined in the specialist department, and it was determined that the cutting electrode bipo 24fr 12/30° shows electrical breakdown and that the tip is also mechanically deformed.The working element active bipo (b)(6) 2030, 8680204, is electrically sound.It shows some deposits and contamination in the area of the lock body.The rest of the instruments were in good working order.Since, according to the user, the incident occurred when he activated the electrode in an air bubble, we assume that this was a user error.Chapter 7.2.4 of ga-d342 / en / 2021-03 v16.0 / pk20-0295 / specifically warns the user of the risk of explosion if the electrode is activated in an air or gas bubble.The user is instructed not to activate the hf current until: the electrodes are in the field of vision and in the irrigation fluid the desired tissue contact is achieved.In the risk assessment b6: reusable optical work inserts, v00, risks arising from user error/incorrect use as well as handling related risks due to device failure were considered with the corresponding extent of damage and probability of occurrence and were assessed as an acceptable risk.The risk assessment remains valid in consideration of the current case and as there are no new risks.No measures are necessary regarding the findings described.
 
Event or Problem Description
The user reports that upon activation of the cutting current and contact with an air bubble, bladder expansion occurs followed by bladder detonation.Planned procedure was cystolithotripsy.Due to a large amount of infection and tissue, a resectoscope shark bipolar was initially used to remove this tissue.The patient sustained a bladder perforation in the area of the bladder vertex.On the following day, a laparotomy was performed.The patient's condition has been stabilized and the damage was repaired.

Brand Name
S-LINE
Common Device Name
WORKING ELEMENT ACTIVE BIPO 0/12/30°
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
anja ehrenfeuchter
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key24394198
Report Number9611102-2026-00004
Device Sequence Number8365774
Product Code FDC
UDI-Device Identifier04055207042922
UDI-Public04055207042922
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number8680204
Device Catalogue Number8680.204
Device Lot Number1593118
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Initial Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8622131 CUTTING ELECTRODE BIPO 24FR 12/30°; 8673022 OBTURATOR RESECTOSCOPE 22FR; 8675322 INTERNAL SHEATH RESECTOSCOPE 22FR; 8675424 OUTER SHEATH RESECTOSCOPE 24FR; 8680204 WORKING ELEMENT ACTIVE BIPO 0/12/30°
Outcome Attributed to Adverse Event Other;
Patient SexUnknown